MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE 5MM CYLINDRICAL BUR; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE 5MM CYLINDRICAL BUR; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10035
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that, while setting-up for a cori-assisted tka, upon drill calibration, the following message kept appearing: "calibration verification error: failed to verify the robotic drill calibration".A combination of three different drills, point probes, drill attachments and long attachments were tried from all three cori instrument sets, as well as deleting and entering new case.In addition, the cori console was shut down and turned back on.However, the error persisted.Surgery was performed, without delay, by manual procedure instead.After the procedure was completed, calibration was successful by using a different burr.
 
Additional Manufacturer Narrative
The real intelligence 5 mm cylindrical bur, part # rob10035, lot # 51070801, quantity of 6, intended for use in treatment, was returned for evaluation.Inspecting the suspect bur, it was observed that the taper on the insertion point of the bur is a triangular shape, rather than a rectangular shape as expected.The other 5 burs which were returned unopened do not show the same flaw.A functional evaluation was performed.The reported problem was confirmed.Testing found that the insertion point flaw on the suspect bur would not allow it to lock into the collet, making it impossible to complete the initial calibration steps.The most likely cause was found to be a manufacturing error which seems to have only affected one of the burs.The insertion tip seems to have been improperly milled during the manufacturing process.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The real intelligence cori for knee arthroplasty user manual (500230 rev d) provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines, appendix d".The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
The real intelligence 5 mm cylindrical bur, part # rob10035, lot # 51070801, quantity of 6, intended for use in treatment, was returned for evaluation.Inspecting the suspect bur, it was observed that the taper on the insertion point of the bur is a triangular shape, rather than a rectangular shape as expected.The other 5 burs which were returned unopened do not show the same flaw.A functional evaluation was performed.The reported problem was confirmed.Testing found that the insertion point flaw on the suspect bur would not allow it to lock into the collet, making it impossible to complete the initial calibration steps.The most likely cause was found to be a manufacturing error which seems to have only affected one of the burs.The insertion tip seems to have been improperly milled during the manufacturing process.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the scope of this complaint and further investigation into the reported failure is being conducted to determine if additional escalation actions are required.The real intelligence cori for knee arthroplasty user manual (500230 rev d) provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines, appendix d".The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Further investigation into the reported failure is being conducted to determine if additional actions are required.The failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
H3, h6: the real intelligence 5 mm cylindrical bur, part # rob10035, lot # 51070801, quantity of (b)(4), intended for use in treatment, was returned for evaluation.Inspecting the suspect bur, it was observed that the taper on the insertion point of the bur is a triangular shape, rather than a rectangular shape as expected.The other 5 burs which were returned unopened do not show the same flaw.A functional evaluation was performed.The reported problem was confirmed.Testing found that the insertion point flaw on the suspect bur would not allow it to lock into the collet, making it impossible to complete the initial calibration steps.The most likely cause was found to be a manufacturing error which seems to have only affected one of the burs.The insertion tip seems to have been improperly milled during the manufacturing process.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the scope of this complaint however no further escalation action is required.The real intelligence cori for knee arthroplasty user manual (500230 rev d) provides guidelines for recovering to a fully manual procedure in the "recovery procedure guidelines, appendix d".Drawing print 101968 rev a, includes dimensions and inspections required for the end connector geometry.The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE 5MM CYLINDRICAL BUR
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16808185
Report Number3010266064-2023-00074
Device Sequence Number19573138
Product Code OLO
UDI-Device Identifier00885556757505
UDI-Public00885556757505
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB10035
Device Catalogue NumberROB10035
Device Lot Number51070601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer06/09/2023
07/17/2023
10/03/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date06/12/2023
07/18/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REAL INTELLIGENCE CORI(PN:ROB10024,SN:(B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown